MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS
Model Number CLRFLXC
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's eye due to blurry vision as a result of the iol being cloudy.The patient's reported visual acuity was 1.2.Postoperatively, the patient's vision was stated as being good with no problems.Sutures were required, but there was no reported health damage after surgery.The replacement iol model is unknown.No additional information was provided.
 
Additional Manufacturer Narrative
Section d6b: if explanted; give date: exact date unknown, estimated to be in (b)(6) 2023.Section e1: telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: september 7, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received wrapped in gauze.Product evaluation: visual inspection under magnification revealed the lens was received covered in a transparent substance.A white substance is also observed towards the center of the lens optic consistent with the complaint issue.Haptic damage is also observed.Based on the ftir results it was concluded that the lens should be cleaned and visual inspection performed.Brown specs could be observed inside of the lens material.Subject matter expert (sme) evaluation: the sme evaluation concluded that the markings in the lens are consistent with a yag laser treatment.Therefore, no further evaluation can be performed.A material analysis report was requested for the foreign material.Per the analysis, the bulk of the plastic material is a mixture, possibly composed of some or all of the following: polyethylene glycol (peg) oleate, another glycol derivative such as peg ether/ester, possibly a glycol tallowate (waxy soap), and other unidentified species.The ftir spectrum raw data output file generated was then compared against the manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The top hit was ¿thermal transfer ribbon - matte side¿ with a 0.4940037 correlation.As a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
CLARIFLEX
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16828089
Report Number3012236936-2023-00987
Device Sequence Number12543815
Product Code HQL
UDI-Device Identifier05050474501461
UDI-Public(01)05050474501461
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model NumberCLRFLXC
Device Catalogue NumberCLRFLXC155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian